Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 64, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 21, 2017, 3:26 PM CDT for 4 counties in Tennessee. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2017, 3:26 PM CDT (20:26 UTC)
- Expired
- Mar 21, 2017, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Giles County, TN, Marshall County, TN, Maury County, TN
The radar
The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 3:48 PM CDT | HAIL 2 | 4 S Lewisburg, TN | PHOTOS SHOWED HAIL UP TO SMALL ORANGE SIZED HAIL FELL SOUTH OF LEWISBURG WITH HAIL COVERING THE GROUND |
| Mar 21, 3:56 PM CDT | HAIL 1 | Lewisburg, TN | SPRING PLACE RD. |
| Mar 21, 4:12 PM CDT | HAIL 1 | 11 Ese Cornersville, TN | PHOTOS AND VIDEO SHOWED QUARTER SIZE AND LARGER HAIL FELL NEAR PETERSBURG |
| Mar 21, 4:12 PM CDT | HAIL 1 | 3 W Lewisburg, TN | |
| Mar 21, 4:25 PM CDT | HAIL 1 | Cornersville, TN | |
| Mar 21, 4:25 PM CDT | HAIL 2 | Lewisburg, TN | CORRECTED INFO. PHOTOS SHOWED HAIL UP TO SMALL ORANGE SIZED HAIL FELL IN LEWISBURG WITH HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 2:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WUUS54 KOHX 212026 RRA
SVROHX
TNC003-055-117-119-212115-
/O.NEW.KOHX.SV.W.0064.170321T2026Z-170321T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
326 PM CDT TUE MAR 21 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Marshall County in Middle Tennessee...
Southeastern Maury County in Middle Tennessee...
Northeastern Giles County in Middle Tennessee...
Southwestern Bedford County in Middle Tennessee...
* Until 415 PM CDT
* At 326 PM CDT, a severe thunderstorm was located near Lewisburg,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Shelbyville, Lewisburg, Cornersville, Lynnville, Belfast and
Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 8702 3554 8694 3549 8648 3536 8651
3535 8653 3536 8654 3537 8659 3536 8660
3533 8660 3532 8664 3531 8665 3532 8666
3531 8668 3527 8673
TIME...MOT...LOC 2026Z 284DEG 26KT 3543 8690
HAIL...1.00IN
WIND...60MPH
$$
Barnwell1 follow-up statement
358
WWUS54 KOHX 212045
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
345 PM CDT TUE MAR 21 2017
TNC055-119-212055-
/O.CAN.KOHX.SV.W.0064.000000T0000Z-170321T2115Z/
Maury TN-Giles TN-
345 PM CDT TUE MAR 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAURY AND
NORTHEASTERN GILES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3538 8692 3552 8686 3549 8648 3536 8651
3535 8653 3536 8654 3537 8659 3536 8660
3533 8660 3532 8664 3531 8665 3532 8666
3528 8672
TIME...MOT...LOC 2045Z 284DEG 26KT 3540 8675
$$
TNC003-117-212115-
/O.CON.KOHX.SV.W.0064.000000T0000Z-170321T2115Z/
Marshall TN-Bedford TN-
345 PM CDT TUE MAR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN MARSHALL AND SOUTHWESTERN BEDFORD COUNTIES...
At 345 PM CDT, a severe thunderstorm was located near Lewisburg,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Shelbyville, Lewisburg, Cornersville, Belfast and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 8692 3552 8686 3549 8648 3536 8651
3535 8653 3536 8654 3537 8659 3536 8660
3533 8660 3532 8664 3531 8665 3532 8666
3528 8672
TIME...MOT...LOC 2045Z 284DEG 26KT 3540 8675
HAIL...1.00IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:01 PM CDT, 25 minutes earlier.
Area forecast discussion, Mar 21, 3:01 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 301 PM CDT Tue Mar 21 2017 .DISCUSSION... Convective complex dropping ese across KY and now into nw TN. This activity is currently reaching into our far western counties at this time. Frontal boundary is located w-e across central portions the mid state, just south of I-40. As the series of impulses upstream moves closer to the boundary location, storms will become stronger and will amplify the hail threat. Mid level lapse rates are around 8C to 8.5 C across much of the area, with elevated instability extending north of the boundary. Shear levels increase, especially south of the boundary so will taylor zones to reflect the lg hail threat north, and the lg hail and scattered wind threat south. A severe tstm watch was issued in the last 15 min and it includes all but the northern tier of our county warning area. The system looks to be rather progressive although there are some weaker impulses behind it which could bring some additional showers late tonight. Otw, the timeframe for the severe threat looks like now through around 7 pm. Hrrr concurs with that timeframe. Moving on, aforementioned frontal boundary will continue to move southward and will be well into the deep south by sunrise. A cooler and drier day is expected for Wednesday. After lows of near 40, highs will top out in the 55 to 60 degree range. A return flow will begin to set up on Thursday and Friday, but upper ridging will keep conditions dry. A warmup, however, will commence and we will be back up into the 60s on Thursday. In the ext fcst, The weather pattern will become more active with a series of lows moving eastward through the period. The best chances for rain will be Sat nt and Monday. As for any tstm or severe potential, 850 mb speeds increase Sat nt with instabilities being more favorable on Mon. Cannot rule out strong to severe tstms potential for either time as the mid level jet is in place. For the ext temps, southerly moist flow to prevail so we will see temps that are a good 10 to 15 degrees above normal. This equates to lows in the 50s, and highs in the 70s. Will go ahead and issue the zones early. This will reflect the current svr tstm watch. I will also include a pre evening period due to the progressiveness of the system. && .AVIATION... 18Z TAF DISCUSSION. Mostly VFR, but with a boundary sitting across Middle TN, a very small cloud deck has developed between KCKV and KBNA and has given KBNA some BKN MVFR cigs. I think there is a good chance that this deck works its way up to KCKV, so I've prevailed it in the next couple of hours. The bigger story will be the line of TS that will push through and likely affect all 3 terminal later this afternoon and evening. Have tried to time out the activity with the latest hi-res guidance, but we can expect IFR cigs/vis with the line. Conditions will improve rather quickly this evening but as the front sags into Middle TN, northerly wind gusts will pick up tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 42 57 42 66 50 / 60 10 0 0 10 Clarksville 38 55 38 64 50 / 50 10 10 10 10 Crossville 41 54 38 58 45 / 60 10 10 0 10 Columbia 45 58 44 65 50 / 70 10 10 0 10 Lawrenceburg 45 59 44 65 50 / 70 10 10 0 10 Waverly 42 56 42 65 52 / 60 10 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Mar 21, 5:05 AM CDT, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 505 AM CDT Tue Mar 21 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-221015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 505 AM CDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a slight risk (level 2 out of 5) for severe thunderstorms across southern Middle Tennessee this afternoon and evening, generally along and south of the I-40 corridor. A cold front will shift south to near I-40 by midday, with scattered showers and thunderstorms expected to develop along and south of the front this afternoon and continue into the evening. Large hail and damaging winds will be possible in the strongest storms, along with heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong thunderstorms will be possible on Saturday as another cold front shifts from west to east across Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon into this evening. Shamburger
In the hours before
Special weather statement, Mar 21, 3:02 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
302 PM CDT TUE MAR 21 2017
TNZ060-061-075-095-212045-
Bedford TN-Maury TN-Giles TN-Marshall TN-
302 PM CDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY...
NORTHERN GILES AND SOUTHWESTERN BEDFORD COUNTIES UNTIL 345 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Lewisburg, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Shelbyville, Lewisburg, Cornersville, Lynnville, Belfast, Culleoka
and Farmington.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3526 8683 3538 8717 3557 8705 3553 8636
3536 8635 3535 8637 3535 8641 3533 8641
3532 8643 3534 8647 3536 8649 3535 8653
3536 8654 3537 8659 3536 8660 3533 8660
3531 8668 3525 8675
TIME...MOT...LOC 2001Z 281DEG 19KT 3543 8695
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:14 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson, Wilson | 46 min |
| Mar 20, 7:41 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Van Buren and 2 more | 49 min |
| Mar 20, 8:30 PM CDT | Special Weather Statement | OHX | Coffee, Grundy, Van Buren | 45 min |
| Mar 21, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 47 min |
| Mar 21, 3:02 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 43 min |
| Mar 21, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 46 min |
| Mar 21, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 45 min |
| Mar 21, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 39 min |
| Mar 21, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 39 min |
| Mar 21, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 49 min |
| Mar 21, 3:33 PM CDT | Special Weather Statement | OHX | Cheatham | 42 min |
| Mar 21, 3:35 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 3 hr |
| Mar 21, 3:47 PM CDT | Flash Flood Warning | OHX | Marshall, Maury | 3 hr |
| Mar 21, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 37 min |
| Mar 21, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 35 min |
| Mar 21, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 45 min |
| Mar 21, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Mar 21, 4:11 PM CDT | Areal Flood Advisory | OHX | Hickman | 3 hr |
| Mar 21, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 40 min |
| Mar 21, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 45 min |
| Mar 21, 4:39 PM CDT | Special Weather Statement | OHX | Giles | 36 min |
| Mar 21, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 33 min |
| Mar 21, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Rutherford, Warren | 30 min |
| Mar 21, 5:07 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 38 min |
| Mar 21, 5:22 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 38 min |
| Mar 21, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Van Buren, Warren and 1 more | 46 min |
| Mar 21, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 19 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.